Advanced Search
Article Contents
Article Contents

Absolute and delay-dependent stability of equations with a distributed delay

Abstract Related Papers Cited by
  • We study delay-independent stability in nonlinear models with a distributed delay which have a positive equilibrium. Models with a unique positive equilibrium frequently occur in population dynamics and other applications. In particular, we construct a relevant difference equation such that its stability implies stability of the equation with a distributed delay and a finite memory. This result is, generally speaking, incorrect for systems with infinite memory. If the relevant difference equation is unstable, we describe the general delay-independent lower and upper solution bounds and also demonstrate that the equation with a distributed delay is stable for small enough delays.
    Mathematics Subject Classification: Primary: 34K20; Secondary: 92D25, 34K60, 34K23.


    \begin{equation} \\ \end{equation}
  • [1]

    L. Berezansky and E. Braverman, Mackey-Glass equation with variable coefficients, Comput. Math. Appl., 51 (2006), 1-16.doi: 10.1016/j.camwa.2005.09.001.


    L. Berezansky and E. Braverman, On existence and attractivity of periodic solutions for the hematopoiesis equation, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal., 13B (2006), suppl., 103-116.


    L. Berezansky and E. Braverman, Linearized oscillation theory for a nonlinear equation with a distributed delay, Math. Comput. Modelling, 48 (2008), 287-304.doi: 10.1016/j.mcm.2007.10.003.


    L. Berezansky, E. Braverman and L. Idels, Nicholson's blowflies differential equations revisited: Main results and open problems, Appl. Math. Model., 34 (2010), 1405-1417.doi: 10.1016/j.apm.2009.08.027.


    N. Bradul and L. Shaikhet, Stability of the positive point of equilibrium of Nicholson's blowflies equation with stochastic perturbations: Numerical analysis, Discrete Dyn. Nat. Soc., 2007, Art. ID 92959, 25 pp.


    E. Braverman and D. Kinzebulatov, Nicholson's blowflies equation with a distributed delay, Can. Appl. Math. Quart., 14 (2006), 107-128.


    W. A. Coppel, The solution of equations by iteration, Proc. Cambridge Philos. Soc., 51 (1955), 41-43.doi: 10.1017/S030500410002990X.


    C. Corduneanu, "Functional Equations with Causal Operators," Stability and Control: Theory, Methods and Applications, 16, Taylor & Francis, London, 2002.


    K. Gopalsamy, N. Bantsur and S. Trofimchuk, A note on global attractivity in models of hematopoiesis, Ukrainian Math. J., 50 (1998), 3-12.doi: 10.1007/BF02514684.


    W. S. C. Gurney, S. P. Blythe and R. M. Nisbet, Nicholson's blowflies revisited, Nature, 287 (1980), 17-21.doi: 10.1038/287017a0.


    I. Győri and G. Ladas, "Oscillation Theory of Delay Differential Equations. With Applications," Oxford Mathematical Monographs, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1991.


    I. Győri and S. Trofimchuk, Global attractivity in $x^{\'}(t)= -\delta x(t) +p f(x(t-h))$, Dynam. Syst. Appl., 8 (1999), 197-210.


    K. P. Hadeler and J. Tomiuk, Periodic solutions of difference-differential equations, Arch. Rat. Mech. Anal., 65 (1977), 87-95.doi: 10.1007/BF00289359.


    A. F. Ivanov, On global stability in a nonlinear discrete model, Nonlinear Anal., 23 (1994), 1383-1389.doi: 10.1016/0362-546X(94)90133-3.


    A. F. Ivanov and A. N. Sharkovsky, Oscillations in singularly perturbed delay equations, in "Dynamics Reported: Expositions in Dynamical Systems," Dynam. Rep. Expositions Dynam. Systems (New Series), 1, Springer, Berlin, (1992), 164-224.


    G. Karakostas, Ch. Philos and Y. Sficas, Stable steady state of some population models, J. Dynam. Diff. Eq., 4 (1992), 161-190.


    T. Krisztin and H.-O. Walther, Unique periodic orbits for delayed positive feedback and the global attractor, J. Dynam. Differential Equations, 13 (2001), 1-57.doi: 10.1023/A:1009091930589.


    T. Krisztin, H.-O. Walther and J. Wu, "Shape, Smoothness and Invariant Stratification of an Attracting Set for Delayed Monotone Positive Feedback," Fields Inst. Monogr., 11, AMS, Providence, RI, 1999.


    Y. Kuang, "Delay Differential Equations with Applications in Population Dynamics," Mathematics in Science and Engineering, 191, Academic Press, Inc., Boston, MA, 1993.


    I. Kubiaczyk and S. H. Saker, Oscillation and stability in nonlinear delay differential equations of population dynamics, Math. Comput. Modelling, 35 (2002), 295-301.


    M. R. S. Kulenović, G. Ladas and Y. Sficas, Global attractivity in Nicholson's blowflies, Appl. Anal., 43 (1992), 109-124.


    B. Lani-Wayda, Erratic solutions of simple delay equations, Trans. Am. Math. Soc., 351 (1999), 901-945.doi: 10.1090/S0002-9947-99-02351-X.


    E. Liz, Local stability implies global stability in some one-dimensional discrete single-species models, Discrete Contin. Dyn. Syst. Ser. B, 7 (2007), 191-199.doi: 10.3934/dcdsb.2007.7.191.


    E. Liz, C. Martínez and S. Trofimchuk, Attractivity properties of infinite delay Mackey-Glass type equations, Differential Integral Equations, 15 (2002), 875-896.


    E. Liz, M. Pinto, V. Tkachenko and S. Tromichuk, A global stability criterion for a family of delayed population models, Quart. Appl. Math, 63 (2005), 56-70.


    E. Liz and G. Röst, On the global attractor of delay differential equations with unimodal feedback, Discrete and Continuous Dynamical Systems, 24 (2009), 1215-1224.doi: 10.3934/dcds.2009.24.1215.


    E. Liz, V. Tkachenko and S. Trofimchuk, A global stability criterion for scalar functional differential equations, SIAM J. Math. Anal., 35 (2003), 596-622.doi: 10.1137/S0036141001399222.


    E. Liz, E. Trofimchuk and S. Trofimchuk, Mackey-Glass type delay differential equations near the boundary of absolute stability, J. Math. Anal. Appl., 275 (2002), 747-760.doi: 10.1016/S0022-247X(02)00416-X.


    J. Losson, M. C. Mackey and A. Longtin, Solution multistability in first-order nonlinear differential delay equations, Chaos, 3 (1993), 167-176.doi: 10.1063/1.165982.


    M. C. Mackey and L. Glass, Oscillation and chaos in physiological control systems, Science, 197 (1977), 287-289.doi: 10.1126/science.267326.


    J. Mallet-Paret and R. Nussbaum, Global continuation and asymptotic behavior for periodic solutions of a differential-delay equation, Ann. Mat. Pura Appl. (4), 145 (1986), 33-128.doi: 10.1007/BF01790539.


    J. Mallet-Paret and R. Nussbaum, A differential-delay equation arising in optics and physiology, SIAM J. Math. Anal., 20 (1989), 249-292.doi: 10.1137/0520019.


    J. Mallet-Paret and G. R. Sell, The Poincaré-Bendixson theorem for monotone cyclic feedback systems with delay, J. Differential Equations, 125 (1996), 441-489.doi: 10.1006/jdeq.1996.0037.


    A. J. Nicholson, An outline of the dynamics of animal populations, Austral. J. Zool., 2 (1954), 9-65.doi: 10.1071/ZO9540009.


    G. Röst and J. Wu, Domain decomposition method for the global dynamics of delay differential equations with unimodal feedback, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 463 (2007), 2655-2669.


    S. H. Saker, Oscillation and global attractivity in hematopoiesis model with delay time, Appl. Math. Comput., 136 (2003), 241-250.doi: 10.1016/S0096-3003(02)00035-8.


    D. Singer, Stable orbits and bifurcation of maps of the interval, SIAM J. Appl. Math., 35 (1978), 260-267.doi: 10.1137/0135020.

  • 加载中

Article Metrics

HTML views() PDF downloads(91) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint